Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi everyone, I'm a 21 year old male, I've had acne since I was 13. For most of my life my acne has been relatively minor and pretty unnoticeable, but around christmas my face started to breakout pretty bad, I ignored it until april when I decided to go to my family doctor to see what I could do. He gave me stievamycin gel (tretinoin USP 0.05 % and erythromycin USP 4.0 %), I used the gel on my forehead every night for two weeks from April 12-23, during this time my relatively manageable acne turned severe, my forehead was bright red and large acne with a reddish purple colour to appeared all over. I assumed this was the initial breakout but it was just too much for me to handle so I stopped using the gel. In the two months since then my situation has gotten pretty bad, the skin where I used the gel is still red and damaged and while the severe acne has gone down, it has left reddish/brown marks all underneath my skin and moderate acne all over.

My family doctor after being shocked at what the gel turned my forehead into recommended me to a dermatologist, who subsequently prescribed me accutane which I have been using for the past week. While I realize the accutane will clear up the acne itself, I'm really worried about the redness, damaged skin, and marks. Has anyone else had an experience like this or any advice? This has been brutal in the past two months I haven't been able to talk to most of my friends, concentrate on my studies or work, I really hate what the stievamycin has turned me into and just really want this to get better.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×